MAUDE Adverse Event Report: ARTHREX, INC. HOWARD ELEVATOR - SMALL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. HOWARD ELEVATOR - SMALL; MANUAL INSTR, GENERAL SURGICAL
Model Number HOWARD ELEVATOR - SMALL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/19/2025, a facility representative reported via (b)(4) that an ar-8880-01 rasp and blunt elevator small, ar-8880-02 rasp and blunt elevator medium, ar-8880-03 combi-elevator straight and curved ends, and an ar-8954-05 elevator sayre 9mm x6.5'' handles are thin and require a tight grip that fatigues the hand.The sharp edge is too sharp, and in some bone it goes into the bone - which is not the ideal aspect.It should be more like a freer tip vs a sharp edge.This occurred during a case.There was no additional information provided, and additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse due to improper surgical technique.

Brand Name
HOWARD ELEVATOR - SMALL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21535534
Report Number1220246-2025-00791
Device Sequence Number7046929
Product Code LXH
UDI-Device Identifier00888867129924
UDI-Public00888867129924
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHOWARD ELEVATOR - SMALL
Device Catalogue NumberAR-8880-03
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown